Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 8, 2006, 8:45 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2006, 8:45 PM CDT (01:45 UTC)
- Expired
- May 8, 2006, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 090146 TORLIX MSC045-109-090215- /O.NEW.KLIX.TO.W.0020.060509T0145Z-060509T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 PM CDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 915 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCNEIL...OR ABOUT 10 MILES SOUTHWEST OF POPLARVILLE...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL PEARL RIVER COUNTY AT 900 PM CDT RURAL HANCOCK COUNTY AT 900 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3082 8964 3066 8974 3044 8934 3083 8934 $$ 8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 2:26 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, May 8, 2:26 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CDT MON MAY 8 2006 .DISCUSSION... EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA. CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST. THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 88 70 87 / 20 30 20 40 BTR 68 88 70 88 / 20 30 20 40 MSY 71 88 72 88 / 20 30 20 40 GPT 70 86 72 86 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, May 8, 11:00 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 8 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 6:43 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CDT MON MAY 8 2006 LAZ040-090016- ST TAMMANY- 643 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH... AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF SLIDELL THROUGH 715 PM. PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR THIS STORM. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 57 min |
| May 8, 7:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 61 min |
| May 8, 8:20 PM CDT | Tornado Warning | LIX | Pearl River | 40 min |
| May 8, 9:21 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 24 min |
| May 8, 10:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.